Alert archive / Nevada / Red Flag Warnings in 2015
Red Flag Warning 3, NWS Elko, NV
NWS Elko, NV issued this red flag warning at Sep 1, 2015, 10:15 AM PDT for Elko County, Nevada. It took effect at Sep 2, 2015, 11:00 AM PDT. It was in force for 57 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 1, 2015, 10:15 AM PDT (17:15 UTC)
- In effect from
- Sep 2, 2015, 11:00 AM PDT
- Expired
- Sep 4, 2015, 8:00 PM PDT
- In force
- 57 hr
- Issued by
- NWS Elko, NV
County Elko County, NV
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 5.3 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3199 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
277 WWUS85 KLKN 011715 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 1015 AM PDT TUE SEP 1 2015 NVZ467-468-021100- /O.UPG.KLKN.FW.A.0004.150902T2000Z-150904T0300Z/ /O.NEW.KLKN.FW.W.0003.150902T1800Z-150903T0300Z/ CENTRAL AND WESTERN HUMBOLDT COUNTY- EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY- 1015 AM PDT TUE SEP 1 2015 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM PDT WEDNESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 467 AND 468... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM PDT WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 467 CENTRAL AND WESTERN HUMBOLDT COUNTY AND FIRE WEATHER ZONE 468 EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 9 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ NVZ457-021100- /O.UPG.KLKN.FW.A.0004.150902T2000Z-150904T0300Z/ /O.NEW.KLKN.FW.W.0003.150902T1800Z-150904T0300Z/ NORTHERN NYE COUNTY/LANDER AND EUREKA COUNTIES SOUTH OF HIGHWAY 50- 1015 AM PDT TUE SEP 1 2015 ...RED FLAG WARNING IN EFFECT FROM 11 AM WEDNESDAY TO 8 PM PDT THURSDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 457... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 11 AM WEDNESDAY TO 8 PM PDT THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 457 NORTHERN NYE COUNTY/LANDER AND EUREKA COUNTIES SOUTH OF HIGHWAY 50. * WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. WINDS WILL DECREASE OVERNIGHT TO 10 TO 20 MPH, THEN INCREASE AGAIN THURSDAY AFTERNOON TO 15 TO 25 MPH WITH GUSTS TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 8 PERCENT, INCREASING ABOVE 15 PERCENT DURING THE OVERNIGHT HOURS, THEN DECREASING TO 8 TO 13 PERCENT AGAIN THURSDAY AFTERNOON. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ NVZ469-470-021100- /O.NEW.KLKN.FW.W.0003.150902T1800Z-150903T0300Z/ SOUTHWESTERN AND CENTRAL ELKO COUNTY-EASTERN ELKO COUNTY- 1015 AM PDT TUE SEP 1 2015 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM PDT WEDNESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 469 AND 470... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM PDT WEDNESDAY. * AFFECTED AREA...FIRE WEATHER ZONE 469 SOUTHWESTERN AND CENTRAL ELKO COUNTY AND FIRE WEATHER ZONE 470 EASTERN ELKO COUNTY. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 9 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
8 follow-up statements
861 WWUS85 KLKN 020918 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 218 AM PDT WED SEP 2 2015 ...FIRE DANGER INCREASING ACROSS NEVADA... .STRONG SOUTH TO SOUTHWEST WINDS WILL BE COMMON ACROSS NEVADA DURING THE AFTERNOON AND EARLY EVENING HOURS TODAY. THESE WINDS WILL COMBINE WITH DRY AIR TO INCREASE THE RISK OF FIRE SPREAD IN AREAS WHERE FUELS ARE CURED. WINDS WILL REMAIN STRONG ON THURSDAY...WITH THE GREATEST FIRE DANGER ACROSS FIRE WEATHER ZONE 457. NVZ467>470-030300- /O.CON.KLKN.FW.W.0003.150902T1800Z-150903T0300Z/ CENTRAL AND WESTERN HUMBOLDT COUNTY- EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY- SOUTHWESTERN AND CENTRAL ELKO COUNTY-EASTERN ELKO COUNTY- 218 AM PDT WED SEP 2 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 467...468...469 AND 470... * AFFECTED AREA...FIRE WEATHER ZONE 467 CENTRAL AND WESTERN HUMBOLDT COUNTY...FIRE WEATHER ZONE 468 EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY...FIRE WEATHER ZONE 469 SOUTHWESTERN AND CENTRAL ELKO COUNTY AND FIRE WEATHER ZONE 470 EASTERN ELKO COUNTY. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 9 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ NVZ457-030300- /O.CON.KLKN.FW.W.0003.150902T1800Z-150904T0300Z/ NORTHERN NYE COUNTY/LANDER AND EUREKA COUNTIES SOUTH OF HIGHWAY 50- 218 AM PDT WED SEP 2 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THURSDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 457... * AFFECTED AREA...FIRE WEATHER ZONE 457 NORTHERN NYE COUNTY/LANDER AND EUREKA COUNTIES SOUTH OF HIGHWAY 50. * WINDS...SOUTH TO SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH. WINDS WILL SUBSIDE OVERNIGHT BUT INCREASE QUICKLY AGAIN AFTER SUNRISE THURSDAY. * RELATIVE HUMIDITY...AS LOW AS 9 PERCENT DURING THE AFTERNOON HOURS. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ TURNER
066 WWUS85 KLKN 022213 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 313 PM PDT WED SEP 2 2015 ...FIRE DANGER INCREASING ACROSS NEVADA... .GUSTY SOUTH TO SOUTHWEST WINDS WILL CONTINUE TO COMBINE WITH LOW HUMIDITIES ACROSS MUCH OF NORTHERN AND CENTRAL NEVADA INTO THIS EVENING. WINDS WILL INCREASE AGAIN ON BOTH THURSDAY AND FRIDAY AFTERNOONS ACROSS MUCH OF CENTRAL NEVADA. NVZ457-031315- /O.EXT.KLKN.FW.W.0003.000000T0000Z-150905T0300Z/ NORTHERN NYE COUNTY/LANDER AND EUREKA COUNTIES SOUTH OF HIGHWAY 50- 313 PM PDT WED SEP 2 2015 ...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM PDT FRIDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 457... * AFFECTED AREA...FIRE WEATHER ZONE 457 NORTHERN NYE COUNTY/LANDER AND EUREKA COUNTIES SOUTH OF HIGHWAY 50. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. WINDS WILL SUBSIDE OVERNIGHT BUT INCREASE AGAIN DURING THE MID TO LATE MORNING HOURS ON THURSDAY AND FRIDAY...AND REMAIN ELEVATED INTO THE EARLY EVENING HOURS EACH DAY. * RELATIVE HUMIDITY...AS LOW AS 7 PERCENT. HUMIDITIES WILL RISE ABOVE 15 PERCENT IN MOST AREAS DURING THE OVERNIGHT PERIODS TONIGHT AND THURSDAY NIGHT...BEFORE LOWERING BACK BELOW 15 PERCENT THURSDAY AND FRIDAY AFTERNOONS. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ NVZ467>470-030300- /O.CON.KLKN.FW.W.0003.000000T0000Z-150903T0300Z/ CENTRAL AND WESTERN HUMBOLDT COUNTY- EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY- SOUTHWESTERN AND CENTRAL ELKO COUNTY-EASTERN ELKO COUNTY- 313 PM PDT WED SEP 2 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 467...468...469 AND 470... * AFFECTED AREA...FIRE WEATHER ZONE 467 CENTRAL AND WESTERN HUMBOLDT COUNTY...FIRE WEATHER ZONE 468 EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY...FIRE WEATHER ZONE 469 SOUTHWESTERN AND CENTRAL ELKO COUNTY AND FIRE WEATHER ZONE 470 EASTERN ELKO COUNTY. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 8 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
426 WWUS85 KLKN 030302 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 802 PM PDT WED SEP 2 2015 ...FIRE DANGER INCREASING ACROSS NEVADA... .FIRE DANGER HAS DIMINISHED FOR THIS EVENING. GUSTY SOUTH TO SOUTHWEST WINDS WILL INCREASE FIRE DANGER ONCE AGAIN ACROSS CENTRAL NEVADA THURSDAY AND AGAIN FRIDAY AFTERNOONS. NVZ467>470-030415- /O.CAN.KLKN.FW.W.0003.000000T0000Z-150903T0300Z/ CENTRAL AND WESTERN HUMBOLDT COUNTY- EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY- SOUTHWESTERN AND CENTRAL ELKO COUNTY-EASTERN ELKO COUNTY- 802 PM PDT WED SEP 2 2015 ...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 467...468...469 AND 470... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE RED FLAG WARNING. WINDS HAVE SUBSIDED AND RELATIVE HUMIDITY HAS IMPROVED. $$ NVZ457-031815- /O.CON.KLKN.FW.W.0003.000000T0000Z-150905T0300Z/ NORTHERN NYE COUNTY/LANDER AND EUREKA COUNTIES SOUTH OF HIGHWAY 50- 802 PM PDT WED SEP 2 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT FRIDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 457... * AFFECTED AREA...FIRE WEATHER ZONE 457 NORTHERN NYE COUNTY/LANDER AND EUREKA COUNTIES SOUTH OF HIGHWAY 50. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 8 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ TURNER
710 WWUS85 KLKN 030911 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 211 AM PDT THU SEP 3 2015 ...FIRE DANGER CONTINUES ACROSS CENTRAL NEVADA... .STRONG SOUTHWEST WINDS WILL RETURN DURING THE AFTERNOON AND EARLY EVENING HOURS TODAY AND AGAIN ON FRIDAY. THE COMBINATION OF THESE STRONG WINDS AND DRY AIR WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. NVZ457-040000- /O.CON.KLKN.FW.W.0003.000000T0000Z-150905T0300Z/ NORTHERN NYE COUNTY/LANDER AND EUREKA COUNTIES SOUTH OF HIGHWAY 50- 211 AM PDT THU SEP 3 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT FRIDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 457... * AFFECTED AREA...FIRE WEATHER ZONE 457 NORTHERN NYE COUNTY/LANDER AND EUREKA COUNTIES SOUTH OF HIGHWAY 50. * WINDS...SOUTH TO SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. WINDS WILL SUBSIDE IN THE VALLEYS AFTER SUNSET...BUT RESTRENGTHEN QUICKLY AFTER SUNRISE FRIDAY MORNING. * RELATIVE HUMIDITY...AS LOW AS 9 PERCENT THURSDAY AND FRIDAY AFTERNOONS. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ TURNER
679 WWUS85 KLKN 032055 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 155 PM PDT THU SEP 3 2015 NVZ455-470-041200- /O.EXB.KLKN.FW.W.0003.150904T1800Z-150905T0300Z/ WHITE PINE COUNTY-EASTERN ELKO COUNTY- 155 PM PDT THU SEP 3 2015 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM PDT FRIDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 455 AND 470... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM PDT FRIDAY. * AFFECTED AREA...FIRE WEATHER ZONE 455 WHITE PINE COUNTY AND FIRE WEATHER ZONE 470 EASTERN ELKO COUNTY. * WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * RELATIVE HUMIDITY...AS LOW AS 7 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ NVZ457-041200- /O.CON.KLKN.FW.W.0003.000000T0000Z-150905T0300Z/ NORTHERN NYE COUNTY/LANDER AND EUREKA COUNTIES SOUTH OF HIGHWAY 50- 155 PM PDT THU SEP 3 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT FRIDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 457... * AFFECTED AREA...FIRE WEATHER ZONE 457 NORTHERN NYE COUNTY/LANDER AND EUREKA COUNTIES SOUTH OF HIGHWAY 50. * WINDS...SOUTH 20 TO 35 MPH WITH GUSTS UP TO 50 MPH. WINDS WILL SUBSIDE AFTER SUNSET THIS EVENING...BUT RESTRENGTHEN QUICKLY AFTER SUNRISE FRIDAY MORNING. * RELATIVE HUMIDITY...AS LOW AS 8 PERCENT THIS AFTERNOON AND EARLY EVENING...RISING OVERNIGHT...THEN LOWERING BELOW 15 PERCENT AGAIN FRIDAY AFTERNOON. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
384 WWUS85 KLKN 040945 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 245 AM PDT FRI SEP 4 2015 NVZ457-050045- /O.CON.KLKN.FW.W.0003.000000T0000Z-150905T0300Z/ NORTHERN NYE COUNTY/LANDER AND EUREKA COUNTIES SOUTH OF HIGHWAY 50- 245 AM PDT FRI SEP 4 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 457... * AFFECTED AREA...FIRE WEATHER ZONE 457 NORTHERN NYE COUNTY/LANDER AND EUREKA COUNTIES SOUTH OF HIGHWAY 50. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ NVZ455-470-050045- /O.CON.KLKN.FW.W.0003.150904T1800Z-150905T0300Z/ WHITE PINE COUNTY-EASTERN ELKO COUNTY- 245 AM PDT FRI SEP 4 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 455 AND 470... * AFFECTED AREA...FIRE WEATHER ZONE 455 WHITE PINE COUNTY AND FIRE WEATHER ZONE 470 EASTERN ELKO COUNTY. * WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 55 MPH. * RELATIVE HUMIDITY...AS LOW AS 9 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
172 WWUS85 KLKN 042207 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 307 PM PDT FRI SEP 4 2015 NVZ457-050300- /O.CON.KLKN.FW.W.0003.000000T0000Z-150905T0300Z/ NORTHERN NYE COUNTY/LANDER AND EUREKA COUNTIES SOUTH OF HIGHWAY 50- 307 PM PDT FRI SEP 4 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 457... * AFFECTED AREA...FIRE WEATHER ZONE 457 NORTHERN NYE COUNTY/LANDER AND EUREKA COUNTIES SOUTH OF HIGHWAY 50. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 55 MPH. * RELATIVE HUMIDITY...AS LOW AS 8 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ NVZ455-470-050300- /O.CON.KLKN.FW.W.0003.000000T0000Z-150905T0300Z/ WHITE PINE COUNTY-EASTERN ELKO COUNTY- 307 PM PDT FRI SEP 4 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 455 AND 470... * AFFECTED AREA...FIRE WEATHER ZONE 455 WHITE PINE COUNTY AND FIRE WEATHER ZONE 470 EASTERN ELKO COUNTY. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 55 MPH. * RELATIVE HUMIDITY...AS LOW AS 7 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
288 WWUS85 KLKN 050250 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 750 PM PDT FRI SEP 4 2015 FIRE WEATHER CONDITIONS HAVE DROPPED BELOW CRITICAL LEVELS. NVZ457-050400- /O.EXP.KLKN.FW.W.0003.000000T0000Z-150905T0300Z/ NORTHERN NYE COUNTY/LANDER AND EUREKA COUNTIES SOUTH OF HIGHWAY 50- 750 PM PDT FRI SEP 4 2015 ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 457... WIDESPREAD RED FLAG CONDITIONS HAVE ENDED...BUT A COUPLE OF ISOLATED SITES ARE STILL EXPERIENCING BORDERLINE CONDITIONS. WITH COOLING TEMPERATURES AND RISING MOISTURE...THESE REMAINING SITES WILL QUICKLY DROP BELOW CRITICAL CONDITIONS. $$ NVZ455-470-050400- /O.EXP.KLKN.FW.W.0003.000000T0000Z-150905T0300Z/ WHITE PINE COUNTY-EASTERN ELKO COUNTY- 750 PM PDT FRI SEP 4 2015 ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 455 AND 470... WIDESPREAD RED FLAG CONDITIONS HAVE ENDED...BUT A COUPLE OF ISOLATED SITES ARE STILL EXPERIENCING BORDERLINE CONDITIONS. WITH COOLING TEMPERATURES AND RISING MOISTURE...THESE REMAINING SITES WILL QUICKLY DROP BELOW CRITICAL CONDITIONS $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Sep 1, 2:20 AM PDT, 7 hours 55 minutes earlier.
Area forecast discussion, Sep 1, 2:20 AM PDT, 7 hours 55 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE ELKO NV 220 AM PDT TUE SEP 1 2015 .SYNOPSIS...A LOW PRESSURE SYSTEM APPROACHING THE REGION FROM THE NORTH WILL BRING BREEZY TO WINDY CONDITIONS THROUGH THURSDAY. TEMPERATURES WILL BEGIN A COOLING TREND DURING THE LATTER PART OF THE WEEK, FALLING TO WELL BELOW NORMAL BY THE WEEKEND. && .SHORT TERM...TODAY THROUGH WEDNESDAY. MODELS IN EXCELLENT AGREEMENT ON THE FULL TROUGH DROPPING INTO THE PACIFIC NORTHWEST AND TIGHTENING UP PRESSURE GRADIENTS OVER NORTHERN AND CENTRAL NV TUESDAY AND WEDNESDAY. BREEZY CONDITIONS ON TUESDAY WITH SOUTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS 25 TO 30 MPH. WEDNESDAY WINDS WILL INCREASE TO 15 TO 30 MPH WITH GUSTS NEAR 40 MPH. HIGH TEMPS WILL PEAK OUT ON TUESDAY WITH HIGHS IN THE MID 80S TO THE MID 90S, THEN A COOLING TREND WILL BEGIN ON WEDNESDAY. BB .LONG TERM...WEDNESDAY NIGHT THROUGH TUESDAY. THE WELL ADVERTISED UNSEASONABLY STRONG UPPER LEVEL TROUGH WILL CONTINUE TO DIG SOUTH THROUGH THE PACIFIC NORTHWEST DURING THE MIDDLE AND LATTER HALF OF THIS WEEK. THE MODELS CONTINUE TO SHOW A SLOWER TREND SIMILAR TO THE 12Z GUIDANCE RUN. THE GFS REMAINS THE QUICKER MODEL TO LIFT THE TROUGH TO THE NORTHEAST INTO MONTANA DURING THE UPCOMING WEEKEND WHILE THE ECMWF IS STRONGER AND SLOWER WITH THE TROUGH DIGGING INTO NORTHERN NEVADA BEFORE PIVOTING INTO MONTANA LATE IN THE WEEKEND. IN FACT...THIS MODEL RUN THE GFS HINTS AT A PIECE OF ENERGY LAGGING BEHIND FROM THE MAIN TROUGH TO A POSITION OF THE CALIFORNIA COAST NEXT MONDAY AND REMAIN OFF THE COAST AT LEAST THROUGH THE MIDDLE OF NEXT WEEK. WITH THE MODELS CONTINUING TO SHOW DIFFERENCES IN SPECIFIC DETAILS WILL CONTINUE TO STAY CLOSE TO THE PREVIOUS FORECAST FOR PRECIPITATION. THE GREATER CONFIDENCE IS WITH THE DOWNWARD SWING OF TEMPERATURES ESPECIALLY SATURDAY AND SUNDAY MORNINGS WHERE MINIMUM TEMPERATURES WILL BE IN THE LOWER TO MID 30S WITH SOME 20S IN THE COLDER LOCATIONS OF ELKO COUNTY. IN FOLLOWING THE GFS SOLUTION AND HAVING THE TROUGH LIFT NORTHEAST EARLIER IN THE WEEKEND...MAXIMUM TEMPERATURES SHOULD REBOUND ACROSS THE GREAT BASIN SUNDAY AND CONTINUE THROUGH TUESDAY OF NEXT WEEK. && .AVIATION...VFR CONDITIONS AT ALL TERMINALS ACROSS NORTHERN AND CENTRAL NEVADA FOR THE NEXT 24 PLUS HOURS. && .FIRE WEATHER...ALMOST NO CHANGE IN FORECAST FROM YESTERDAY. STRONG LOW PRESSURE SYSTEM APPROACHING NORTHERN AND CENTRAL NV FROM THE NORTH WILL INCREASE WINDS OVER THE NEXT COUPLE OF DAYS. ON TUESDAY EXPECTING SOUTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS TO 30 MPH, INCREASING TO 15 TO 25 MPH WITH GUSTS TO 40 MPH ON WEDNESDAY, AND CONTINUING ON THURSDAY. THIS WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS IN FIRE ZONES 457,467,AND 468 FROM WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON. BY THE WEEKEND...STRONG COOLING TREND. MANY VALLEYS IN NORTHERN NEVADA WILL HIT THE 30S BY SUNDAY. && .LKN WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY EVENING FOR CENTRAL AND WESTERN HUMBOLDT COUNTY-EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY-NORTHERN NYE COUNTY/LANDER AND EUREKA COUNTIES SOUTH OF HIGHWAY 50. && 98/89/89/98
Nearby
Red Flag Warnings in Nevada, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.